Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 75, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Dec 22, 2009, 5:25 AM EST for Sumter County, Florida. It took effect at Dec 22, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2009, 5:25 AM EST (10:25 UTC)
- In effect from
- Dec 22, 2009, 12:00 PM EST
- Expired
- Dec 22, 2009, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2491 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 221025 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 525 AM EST TUE DEC 22 2009 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS EVENING FOR LEVY COUNTY SOUTH TO PASCO COUNTY... .VERY DRY AIR REMAINS IN PLACE AS HIGH PRESSURE SETTLES OVER THE REGION. RED FLAG CONDITIONS EXPECTED ALONG THE NATURE COAST WITH RHS AT OR BELOW 35% FOR 1 TO 3 HOURS IN HILLSBOROUGH AND POLK COUNTIES. FLZ039-042-043-048-049-222200- /O.UPG.KTBW.FW.A.0055.091222T1700Z-091222T2300Z/ /O.NEW.KTBW.FW.W.0075.091222T1700Z-091222T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO- 525 AM EST TUE DEC 22 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY CONDITIONS CONTINUE WITH DURATIONS OF CRITICAL RELATIVE HUMIDITIES EXPECTED UNTIL 5 PM EST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
1 follow-up statement
000 WWUS82 KTBW 221804 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 104 PM EST TUE DEC 22 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING FOR LEVY...CITRUS...SUMTER...HERNANDO AND PASCO COUNTIES... .HIGH PRESSURE OVER NORTH FLORIDA WILL CONTINUE TO PROVIDE DRY AIR RESULTING IN RED FLAG CONDITIONS FOR THE NATURE COAST THIS AFTERNOON. FLZ039-042-043-048-049-222300- /O.CON.KTBW.FW.W.0075.000000T0000Z-091222T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO- 104 PM EST TUE DEC 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. DRY CONDITIONS CONTINUE WITH 4 OR MORE HOURS OF CRITICAL RELATIVE HUMIDITIES EXPECTED UNTIL 6 PM EST TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Dec 22, 3:03 AM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Dec 22, 3:03 AM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
303 AM EST TUE DEC 22 2009
.SHORT TERM (TODAY-THURSDAY)...CIRRUS CLOUDS AGAIN HAMPERING
RADIATIONAL COOLING AND EXPECTED LOW TEMPERATURES THIS MORNING.
CURRENT OBSERVATIONS SHOWING TEMPERATURES AND DEW POINTS IN THE
MID TO UPPER 30S OVER THE NATURE COAST WITH CONSTANT BUT THINNING
CIRRUS OVER THE NE GULF. EVEN IF TEMPERATURES FALL TO NEAR FREEZING
BEFORE SUNRISE NEEDED DURATIONS WILL NOT BE MET FOR FREEZE WARNING
AND WILL CANCEL SHORTLY.
SHORTWAVE OVER THE CENTRAL GULF TO MOVE INTO THE SE GULF TODAY
WITH CIRRUS SHIELD PUSHING SE THROUGH THE DAY. SURFACE HIGH
PRESSURE OVER THE DEEP SOUTH TO MOVE OVER THE CAROLINAS VEERING
LOW LEVEL FLOW NEWARD. WITH MOSTLY SUNNY SKIES FOR MUCH OF THE
AREA AND MODERATING LOW LEVELS...TEMPERATURES BEGIN TO RISE BUT
REMAIN ABOUT 5 DEGREES BELOW NORMAL TODAY AND TONIGHT.
ON WEDNESDAY BRIEF MINI RIDGING ALOFT AHEAD OF UPPER LOW AND
TROUGH OVER THE SOUTHERN PLAINS WHILE LOW LEVEL EASTERLY FLOW
INCREASES BETWEEN MID ATLANTIC RIDGING AND DEVELOPING SOUTHERN
PLAINS STORM SYSTEM FURTHER WARMING AND MOISTENING THE AIRMASS OVER
THE STATE. DAYTIME TEMPERATURES WARM TO NEAR NORMAL LEVELS
WEDNESDAY.
ADVANCING SHORTWAVE AND VORTICITY MAX AHEAD OF CENTRAL U.S. LOW TO
PUSH A COLD FRONT INTO THE CENTRAL GULF LATE THURSDAY. CWA TO BE
IN WARM SECTOR OF SYSTEM WITH TEMPERATURES WARMING 5 TO 10 DEGREES
ABOVE NORMAL. MODELS HAVE SLIGHTLY SLOWED THE FORWARD PROGRESS OF
THE SYSTEM SO RAIN CHANCES WILL BE AROUND 20 PERCENT OVER LAND AREAS
THURSDAY AND 30 PERCENT OF THE E GULF WATERS.
.LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...A COLD FRONT ASSOCIATED
WITH A NEARLY STACKED LOW PRESSURE SYSTEM MOVING NNE THROUGH THE
MIDWEST WILL MOVE THROUGH OUR REGION CHRISTMAS DAY. SOUTHERLY FLOW
AHEAD OF THE FRONT WILL PROVIDE PLENTY OF MOISTURE TO SUPPORT A
CHANCE FOR SOME RAIN SHOWERS ALONG THE FRONT. A BETTER CHANCE OF
SHOWERS WILL OCCUR EARLIER IN THE MORNING ALONG THE WARM FRONT
LIFTING NORTH. MAINTAINED A N-S POP GRADIENT ON SUN NIGHT AND FRIDAY
MORNING FAVORING AREAS NORTH OF HILLSBOROUGH AND POLK CO. NOT
EXPECTING MUCH IF ANYTHING IN THE WAY OF THUNDERSTORMS WITH THIS
SYSTEM. THE UPPER LEVEL TROUGH AXIS WILL BE WELL TO THE NW OF THE
PENINSULA PROVIDING MINIMAL UPPER LEVEL SUPPORT.
FOR THE REST OF THE LONG TERM...THE COLD FRONT MOVES SOUTH OF THE
AREA AS HIGH PRESSURE BUILDS IN FROM THE NW. COOLER AND DRIER AIR AT
THE SURFACE WILL FILTER THROUGH THE PENINSULA. GFS IS INDICATING
SOME OVERRUNNING MOISTURE IN THE MID AND UPPER LEVELS AS THE TROUGH
AXIS MOVES EASTWARD. GFS DOES SHOW POPS IN THE 40 RANGE ON SAT NIGHT
AND SUN MORNING BUT THAT MAY BE TOO HIGH CONSIDERING A PUSH OF DRIER
AIR IN THE LOW TO MID LEVELS. MAINTAINED A ONLY A SLIGHT CHANCE OF
SHOWERS THROUGH SUN NIGHT BUT BUMPED UP CLOUD COVER ACROSS THE
REGION. BY MONDAY...SURFACE HIGH PRESSURE GETS FORCED EASTWARD NORTH
OF THE PENINSULA. ENOUGH DRY AIR AND SUBSIDENCE WILL DECREASE COVER
AND LOWER RAINFALL CHANCES BEFORE THE NEXT WEATHER SYSTEMS DEVELOPS
IN THE WESTERN GULF.
AVIATION...PATCHY FOG MAY DEVELOP FOR AREAS NORTH AND INLAND OF SRQ
BUT NOT EXPECTING VSBYS TO DROP TO IFR CONDITIONS. OTHERWISE...VFR
CONDITIONS EXPECTED THROUGH TODAY.
&&
.MARINE...WEAK HIGH PRESSURE TO REMAIN NORTH OVER THE IMMEDIATE
AREA WITH EASTERLY FLOW SETTING UP TODAY AND TONIGHT. GRADIENT TO
TIGHTEN OVER THE E GULF WEDNESDAY BETWEEN THE CAROLINAS HIGH PRESSURE
AREA AND A DEVELOPING STORM SYSTEM TO THE WEST. COLD FRONT TO MOVE
THROUGH THE CENTRAL GULF LATE THURSDAY THEN E GULF FRIDAY. HIGH PRESSURE
TO BUILD INTO THE REGION BEHIND THE FRONT OVER THE WEEKEND.
&&
.FIRE WEATHER...DRIEST AIR TO HOLD OVER NORTHERN ZONES TODAY WITH
LONG DURATIONS OF CRITICALLY LOW RH THIS AFTERNOON AND HAVE RAISED
RED FLAG WARNING FROM PASCO COUNTY NWARD THROUGH LEVY COUNTY. CENTRAL
AREA TO SEE 1-3 HOURS OF LOW RHS. LOW LEVEL MOISTURE INCREASES TUESDAY
THROUGH THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 67 49 75 58 / 0 0 0 5
FMY 71 52 78 58 / 5 0 5 10
GIF 67 48 74 56 / 0 0 0 5
SRQ 68 49 75 58 / 0 0 0 5
BKV 67 38 73 52 / 0 0 0 5
SPG 65 53 71 60 / 0 0 0 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
CITRUS-HERNANDO-LEVY-PASCO-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...25/DAVIS
LONG TERM/AVIATION...20/BARRONHazardous weather outlook, Dec 22, 5:25 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 525 AM EST TUE DEC 22 2009 FLZ039-042-043-048>052-055>057-060>062-065-222230- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 525 AM EST TUE DEC 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... THE DRY AIRMASS WILL REMAIN OVER NORTHERN PORTIONS OF THE FLORIDA PENINSULA TODAY AND WILL PRODUCE CRITICALLY LOW AFTERNOON HUMIDITY LEVELS FOR LONG DURATIONS THIS AFTERNOON FOR THE NATURE COAST AND PASCO COUNTY...INCREASING THE FIRE WEATHER DANGER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...WIND AND SEA IMPACT... THE PRESSURE GRADIENT OVER THE EASTERN GULF WILL TIGHTEN MIDWEEK WITH INCREASING EASTERLY WINDS AND ELEVATING SEAS MAKING FOR CHOPPY TO ROUGH BOATING CONDITIONS OFFSHORE. ...THUNDERSTORM IMPACT... A COLD FRONT WILL MOVE OVER THE AREA THURSDAY NIGHT AND FRIDAY WITH A SLIGHT CHANCE OF THUNDERSTORMS AHEAD AND ALONG THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. DAVIS
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.